Alert archive / Mississippi / Severe Thunderstorm Warnings in 2012

Severe Thunderstorm Warning 417, NWS Jackson, MS

July 6, 2012Lowndes County, Oktibbeha County, Mississippi

NWS Jackson, MS issued this severe thunderstorm warning at Jul 6, 2012, 6:05 PM CDT for Lowndes County, Oktibbeha County, Mississippi. It was in force for 40 min. 3 reports came from inside the area while it was in force.

The area

The outline as issued, with what was reported inside it.

The facts

Issued
Jul 6, 2012, 6:05 PM CDT (23:05 UTC)
Expired
Jul 6, 2012, 6:45 PM CDT
In force
40 min
Issued by
NWS Jackson, MS
Area
Storm-based polygon

Counties Lowndes County, MS, Oktibbeha County, MS

The radar

The Columbus AFB radar (KGWX), 62 km from the middle of the area, began a volume at 23:08 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

What was reported inside it

TimeReportWhereRemark
Jul 6, 6:15 PM CDTTSTM WND DMG2 Wnw Starkville, MSSIDING DAMAGE ON A HOME IN THE CROSSGATE NEIGHBORHOOD NEAR MS HIGHWAY 25 AND MS HIGHWAY 182. ESTIMATED 70 MPH WIND GUST. PEA SIZE HAIL.
Jul 6, 6:15 PM CDTTSTM WND GST 60Starkville, MSMULTIPLE REPORTS OF WINDS ESTIMATED OVER 60 MPH. SMALL HAIL ALSO REPORTED.
Jul 6, 6:20 PM CDTTSTM WND DMG3 W Starkville, MSTREES DOWNED IN THE WESTLAND HEIGHTS NEIGHBORHOOD

Local storm reports filed while the alert was in force, from inside its polygon or its counties.

Did it verify

Verified. The Iowa Environmental Mesonet's Cow matched 3 storm reports to this severe thunderstorm warning; the first came 10 minutes after it went out.

Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.

The watch it was issued in

The SPC watch in force over the same counties when this warning went out.

IssuedProductOfficeLasted
Jul 6, 5:08 PM CDTSevere Thunderstorm WatchSPC4 hr

The nearest sounding before it

Jackson, MS (KJAN), launched 12:00Z, 11.1 hours before the alert went out and 178 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Jackson, MS at 12:00Z on 2012-07-06Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 747 joules per kilogram.LCLLFCEL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Jackson, MS at 12:00Z on 2012-07-06The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 29 square meters per square second.1939Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
747 J/kg
Mixed-layer CIN
-180 J/kg
Mixed-layer LCL
1412 m above ground
0-6 km bulk shear
20 kt
0-1 km storm-relative helicity
29 m²/s²
0-3 km storm-relative helicity
62 m²/s²
Significant tornado parameter
0.0
Supercell composite
0.5

Open this sounding in Storm Lab

The text

As transmitted, in the capitals the NWS used until 2016.

971 
WUUS54 KJAN 062305
SVRJAN
MSC087-105-062345-
/O.NEW.KJAN.SV.W.0417.120706T2305Z-120706T2345Z/

BULLETIN - EAS ACTIVATION REQUESTED
SEVERE THUNDERSTORM WARNING
NATIONAL WEATHER SERVICE JACKSON MS
605 PM CDT FRI JUL 6 2012

THE NATIONAL WEATHER SERVICE IN JACKSON HAS ISSUED A

* SEVERE THUNDERSTORM WARNING FOR...
  SOUTHWESTERN LOWNDES COUNTY IN NORTHEAST MISSISSIPPI...
  OKTIBBEHA COUNTY IN NORTHEAST MISSISSIPPI...
  THIS INCLUDES THE CITY OF STARKVILLE...

* UNTIL 645 PM CDT

* AT 605 PM CDT...NATIONAL WEATHER SERVICE METEOROLOGISTS DETECTED A
  SEVERE THUNDERSTORM CAPABLE OF PRODUCING QUARTER SIZE HAIL...AND
  DAMAGING WINDS IN EXCESS OF 60 MPH.  THIS STORM WAS LOCATED NEAR
  STARKVILLE MOVING SOUTHWEST AT 20 MPH.

* OTHER LOCATIONS IN THE WARNING INCLUDE BUT ARE NOT LIMITED TO
  OKTOC...LONGVIEW AND CRAIG SPRINGS

PRECAUTIONARY/PREPAREDNESS ACTIONS...

WINDS OF 60 MPH CAN BRING DOWN TREES...POSSIBLY RESULTING IN INJURY
AND PROPERTY DAMAGE. ROOFS OF MOBILE HOMES AND OUTBUILDINGS COULD BE
DAMAGED...AND MINOR ROOF DAMAGE TO WELL BUILT HOMES AND STRUCTURES
COULD OCCUR.

&&

LAT...LON 3329 8909 3343 8909 3348 8900 3357 8890
      3356 8868 3351 8867 3350 8861 3352 8858
      3352 8855 3355 8852 3354 8850 3329 8851
TIME...MOT...LOC 2305Z 046DEG 17KT 3345 8883

$$

BK

What forecasters said that day

The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Jackson, MS wrote its last area forecast discussion before this severe thunderstorm warning went out at Jul 6, 3:48 PM CDT, 2 hours 17 minutes earlier.

Area forecast discussion, Jul 6, 3:48 PM CDT, 2 hours 17 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE JACKSON MS
348 PM CDT FRI JUL 6 2012

.DISCUSSION...
UNDER A SLIGHT RISK THIS AFTERNOON/EVENING FOR DAMAGING HAIL AND
WINDS ACROSS ARKLAMISS VIA THE SPC. THE RISK OF MICROBURSTS IS
LIKELY WITH RELATIVELY COOL TEMPERATURES ALOFT AND VERY WARM TEMPS
AT THE SURFACE. PW VALUES ARE 1.75 TO 2 INCHES IN THE AREA. THE
MORNING/EARLY AFTERNOON CONVECTION AND CLOUDS INHIBITED THE MAIN
AFTERNOON ACTIVITY FROM SPROUTING MUCH EARLIER TODAY THOUGH. AS
THESE CLOUDS HAVE DISSIPATED THE GROUND HAS WARMED UP BEHIND THEM
AND CONDITIONS ARE RIPE AGAIN FOR MULTICELLS IN NORTHERN MS AND
SCATTERED ACTIVITY IN THE SOUTH.

TONIGHT...MODELS ARE NOT NECESSARILY IN AGREEMENT IN HOW THE OVERNIGHT
RAINFALL WILL OCCUR. A THUNDERSTORM COMPLEX OVER NORTHERN AL AND
SOUTHERN TN MOVING SOUTHWESTWARD MAY HAVE ENOUGH PUSH BEHIND IT TO
EXTEND ITSELF INTO OUR NRN CWA OVERNIGHT...WITH NORTH OF THE HWY 82
CORRIDOR EXPERIENCING THE BRUNT OF IT. OVERNIGHT...AS THE COMPLEX
PROGRESSES THROUGH MS IT WILL SLOWLY DISSIPATE AS IT WON'T HAVE ANY
BOUYANCY TO FEED OFF OF AS THE SUN GOES DOWN. THE SOUTHERN CWA CAN
EXPECT CLEARING OVERNIGHT AND NOT MUCH IN THE CHANCES OF STORMS.

THE REST OF THE WEEKEND...A WEAK SHORTWAVE HAS BEEN ROTATING
CLOCKWISE AROUND THE H5 RIDGE WHICH IS CENTERED TO OUR NORTHWEST AND
HAS BROUGHT DECENT SHOWER ACTIVITY TO THE SOUTH THE PAST COUPLE
DAYS. THIS SCATTERED AFTERNOON ACTIVITY WILL CONTINUE SATURDAY INTO
SUNDAY. THIS H5 RIDGE WILL THEN BEGIN WEAKENING THIS SUNDAY AND
ALLOW A FRONTAL SYSTEM TO MOVE IN EARLY NEXT WEEK ALONG WITH SLIGHLY
MORE WIDESPREAD CHANCES FOR RAIN. TEMPERATURES WILL BE SLIGHTLY
COOLER AND CLOSER TO NORMAL TOMORROW AND ESPECIALLY ON SUNDAY AS ALL
THIS RAIN COOLS THE GROUND. /10/

LONG TERM...SUNDAY THROUGH THURSDAY...UPPER TROUGHING THAT TRACKS
WWD INTO THE REGION UNDERNEATH WEAKENING RIDGING WILL STALL OVER THE
AREA THIS WEEKEND. TROUGHING WILL REMAIN IN PLACE AS IT PHASES WITH
AN UPPER LOW SYSTEM THAT WILL REMAIN LOCKED OVER THE NERN U.S.
STATES. A SERIES OF UPPER WAVES WILL DROP ALONG WRN EDGES OF THE
UPPER TROUGH...EVENTUALLY DIGGING OUT A MORE AMPLIFIED TROUGH OVER
THE ERN U.S. THAT WILL MAINTAIN A WETTER AND COOLER PATTERN OVER THE
FORECAST AREA FOR SUN THROUGH NEXT WEEK. THE MODELS ARE IN GENERAL
AGREEMENT WITH THE UPPER PATTERN FOR OUR AREA. THEY ALSO DEVELOP A
FRONTAL BOUNDARY THAT WILL HANG JUST TO OUR N SUN AND MON BEFORE
DRIFTING SLOWLY SWD INTO THE FORECAST AREA AND HANGING ACROSS
NRN/CNTRL ZONES THROUGH THE END OF THE FORECAST PERIOD.

PRECIPITABLE WATER VALUES WILL REMAIN VERY HIGH THROUGH MUCH OF NEXT
WEEK. HEALTHY CAPE VALUES ARE FORECAST DURING THE AFTERNOONS
ALTHOUGH LAPSE RATES/VERTICAL TOTALS WILL REMAIN MARGINAL AND SHEAR
VALUES LOOK LOW UNTIL LATER IN THE EXTENDED WHEN THE SURFACE
BOUNDARY MOVES INTO NRN ZONES. PERIODS OF HEAVIER RAINFALL CAN BE
EXPECTED...PARTICULARLY LATER IN THE PERIOD WHEN LOW LEVEL
FORCING/CONVERGENCE BEGIN TO INCREASE OVER THE AREA. FOLLOWED MEX
MOS POPS BUT RAIN CHANCES MAY NEED TO BE ADJUSTED FOR NEXT WEEK
ACCORDING TO WHERE THE BOUNDARY SETS UP.

A BREAK FROM HOTTER TEMPERATURES IS ON THE WAY. AN EXTENDED PERIOD
OF MORE WIDESPREAD CLOUD COVER AND INCREASED RAIN CHANCES WILL
RESULT IN COOLER READINGS WITH HIGHS POSSIBLY REMAINING A LITTLE
BELOW NORMAL AT MANY AREAS NEXT WEEK.

&&

.AVIATION...
VFR CONDITIONS WILL CONTINUE AT MOST TAF SITES THIS
AFTERNOON INTO TONIGHT.  AS EXPECTED...SHOWERS AND STORMS HAVE
BECOME MORE NUMEROUS ACROSS THE AREA.  AS WE SAW YESTERDAY...STRONG
WIND GUSTS...PERHAPS AS HIGH AS 50-60 KNOTS...ALONG WITH HAIL...WILL
BE POSSIBLE WITH THE MOST INTENSE STORMS. THIS ACTIVITY WILL BE
MOVING FROM NORTHEAST TO SOUTHWEST.  MOST STORMS SHOULD BE ON THE
DECREASE SHORTLY AFTER SUNSET...ALTHOUGH THERE IS SOME POTENTIAL FOR
CLUSTERS OF CONVECTION TO CONTINUE MAINLY NORTH OF INTERSTATE 20
WELL INTO THE EVENING HOURS...AND PERHAPS DURING THE OVERNIGHT
HOURS.  BRIEF MVFR TO LIFR CEILINGS AND OR VISIBILITIES WILL EXIST
AT SITES THAT OBSERVE ANY CONVECTION THROUGH THE PERIOD. /19/

&&

.FIRE WEATHER...
MANY COUNTIES/PARISHES AROUND THE ARKLAMISS REMAIN
UNDER BURN BANS AS MOST LOCATIONS ARE WELL BELOW NORMAL IN RAINFALL
FOR THE PAST MONTH. FORTUNATELY...SPOTTY RAINFALL HAS OCCURRED OVER
THE PAST FEW DAYS IN MANY AREAS...AND THE NUMBER OF LOCATIONS
RECEIVING DECENT RAINFALL SHOULD CONTINUE TO INCREASE OVER THE NEXT
FEW DAYS. THE LONGER RANGE FORECAST HOLDS GOOD POTENTIAL FOR A
PERIOD OF ABOVE NORMAL RAINFALL AND COOLER TEMPERATURES NEXT WEEK.
IF WEATHER CONDITIONS UNFOLD AS EXPECTED THROUGH THE WEEKEND AND
INTO NEXT WEEK...IT IS POSSIBLE SOME STATE FORESTRY COMMISSIONS MAY
CONSIDER LIFTING SOME LOCAL BURN BANS. /19/

&&

.PRELIMINARY POINT TEMPS/POPS...
JACKSON       73  94  72  91 /  40  46  48  56
MERIDIAN      71  93  71  91 /  40  45  46  45
VICKSBURG     72  95  72  91 /  40  48  49  61
HATTIESBURG   71  93  72  90 /  26  55  23  30
NATCHEZ       71  91  72  90 /  29  62  31  47
GREENVILLE    73  97  73  93 /  40  35  54  68
GREENWOOD     71  96  73  91 /  40  35  56  68

&&

.JAN WATCHES/WARNINGS/ADVISORIES...
MS...NONE.
LA...NONE.
AR...NONE.
&&
Hazardous weather outlook, Jul 6, 2:10 PM CDT, 3 hours 55 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE JACKSON MS
210 PM CDT FRI JUL 6 2012

ARZ074-075-LAZ007>009-MSZ018-019-025>046-071915-
ASHLEY-CHICOT-MOREHOUSE-WEST CARROLL-EAST CARROLL-BOLIVAR-
SUNFLOWER-LEFLORE-GRENADA-CARROLL-MONTGOMERY-WEBSTER-CLAY-LOWNDES-
CHOCTAW-OKTIBBEHA-WASHINGTON-HUMPHREYS-HOLMES-ATTALA-WINSTON-
NOXUBEE-ISSAQUENA-SHARKEY-YAZOO-MADISON MS-LEAKE-NESHOBA-KEMPER-
210 PM CDT FRI JUL 6 2012

THIS HAZARDOUS WEATHER OUTLOOK IS FOR EXTREME SOUTHEAST
ARKANSAS...AND PORTIONS OF BOTH NORTHEAST LOUISIANA AND CENTRAL
MISSISSIPPI.

.DAY ONE...LATE THIS AFTERNOON THROUGH SATURDAY...

A FEW STRONG TO SEVERE THUNDERSTORMS ARE POSSIBLE ACROSS THE OUTLOOK
AREA FROM LATE THIS AFTERNOON INTO THIS EVENING AS HOT AND UNSTABLE
CONDITIONS COMBINE WITH WEAK UPPER LEVEL DISTURBANCES DRIFTING ACROSS
THE LOWER MISSISSIPPI RIVER VALLEY. IN GENERAL...THE MOST INTENSE
STORMS WILL BE CAPABLE OF PRODUCING WIND GUSTS OF 50 TO 60 MPH AND
HAIL UP TO QUARTER SIZE.

IN ADDITION...ITS POSSIBLE THAT A WEST SOUTHWESTWARD MOVING CLUSTER OF
THUNDERSTORMS COULD ADVANCE ACROSS THE OUTLOOK AREA LATE TONIGHT...
POSING YET ANOTHER RISK FOR DAMAGING WIND GUSTS.

FOR SATURDAY...ONCE AGAIN A FEW STRONG TO SEVERE THUNDERSTORMS
COULD DEVELOP DURING THE AFTERNOON AND EVENING HOURS OVER THE OUTLOOK
AREA AS HOT AND HUMID CONDITIONS CONTINUE TO COMBINE WITH WEAK
DISTURBANCES ROTATING IN FROM THE EAST. THE MOST INTENSE STORMS WILL
HAVE THE POTENTIAL OF PRODUCING WIND GUSTS RANGING FROM 50 TO 60 MPH
ALONG WITH HAIL.

.DAYS TWO THROUGH SEVEN...SATURDAY NIGHT THROUGH THURSDAY...

THE PROBABILITY OF WIDESPREAD HAZARDOUS WEATHER IS LOW.

.SPOTTER CALL TO ACTION STATEMENT...
THE ACTIVATION OF STORM SPOTTERS...HAM RADIO OPERATORS...AND
EMERGENCY MANAGEMENT PERSONNEL IN SUPPORT OF SEVERE WEATHER
OPERATIONS MAY BE NEEDED LATE THIS AFTERNOON INTO THIS EVENING...AND
AGAIN ON SATURDAY AFTERNOON.

LAZ015-016-023>026-MSZ047>066-072>074-071915-
RICHLAND-MADISON LA-FRANKLIN LA-CATAHOULA-TENSAS-CONCORDIA-WARREN-
HINDS-RANKIN-SCOTT-NEWTON-LAUDERDALE-CLAIBORNE-COPIAH-SIMPSON-
SMITH-JASPER-CLARKE-JEFFERSON-ADAMS-FRANKLIN MS-LINCOLN-LAWRENCE-
JEFFERSON DAVIS-COVINGTON-JONES-MARION-LAMAR-FORREST-
210 PM CDT FRI JUL 6 2012

THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF BOTH NORTHEAST
LOUISIANA AND CENTRAL MISSISSIPPI.

.DAY ONE...LATE THIS AFTERNOON THROUGH SATURDAY...

A FEW STRONG TO SEVERE THUNDERSTORMS ARE POSSIBLE ACROSS THE OUTLOOK
AREA FROM LATE THIS AFTERNOON INTO THIS EVENING AS HOT AND UNSTABLE
CONDITIONS COMBINE WITH WEAK UPPER LEVEL DISTURBANCES DRIFTING ACROSS
THE LOWER MISSISSIPPI RIVER VALLEY. IN GENERAL...THE MOST INTENSE
STORMS WILL BE CAPABLE OF PRODUCING WIND GUSTS OF 50 TO 60 MPH AND
HAIL UP TO QUARTER SIZE.

.DAYS TWO THROUGH SEVEN...SATURDAY NIGHT THROUGH THURSDAY...

THE PROBABILITY OF WIDESPREAD HAZARDOUS WEATHER IS LOW.

.SPOTTER CALL TO ACTION STATEMENT...
THE ACTIVATION OF STORM SPOTTERS...HAM RADIO OPERATORS...AND
EMERGENCY MANAGEMENT PERSONNEL IN SUPPORT OF SEVERE WEATHER
OPERATIONS MAY BE NEEDED FROM LATE THIS AFTERNOON INTO THIS
EVENING.

FOR MORE INFORMATION PLEASE VISIT OUR WEBSITE AT
WWW.SRH.NOAA.GOV/JAN.

19

In the hours before

Special weather statement, Jul 6, 4:36 PM CDT, 1 hour 29 minutes before
MSZ030-031-062205-
LOWNDES MS-CLAY MS-
436 PM CDT FRI JUL 6 2012

SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE JACKSON MS
436 PM CDT FRI JUL 6 2012

...LINE OF STRONG STORMS MOVING INTO NORTHERN LOWNDES AND CLAY
COUNTIES...

A LINE OF STRONG THUNDERSTORMS CAPABLE OF PRODUCING 40 TO 50 MPH
WINDS AND PEA TO DIME SIZE HAIL AND WAS LOCATED FROM 18 MILES
NORTHEAST OF MONTPELIER TO 8 MILES NORTHEAST OF CALEDONIA AT 435 PM
CDT...MOVING SOUTHWEST AT 25 MPH.

DANGEROUS CLOUD TO GROUND LIGHTNING IS ALSO POSSIBLE WITH THESE
STORMS.

HIGH WINDS CAN BRING DOWN TREES AND LARGE LIMBS RESULTING IN SERIOUS
INJURY OR PROPERTY DAMAGE. EXERCISE EXTREME CAUTION WHEN OUTDOORS
DURING SUCH STRONG WINDS...AND BE ESPECIALLY AWARE OF OLDER TREES.

PEOPLE IN CLAY AND NORTHERN LOWNDES COUNTIES SHOULD CONTINUE TO
MONITOR THESE STORMS CLOSELY.

LAT...LON 3344 8828 3349 8855 3354 8868 3356 8868
      3356 8872 3369 8904 3373 8904 3376 8902
      3376 8894 3382 8893 3382 8873 3368 8871
      3369 8850 3367 8846 3369 8837 3375 8832
      3375 8825
TIME...MOT...LOC 2135Z 026DEG 23KT 3393 8880 3376 8839
          3373 8822

BK
Special weather statement, Jul 6, 4:41 PM CDT, 1 hour 24 minutes before
LAZ026-062210-
CONCORDIA LA-
441 PM CDT FRI JUL 6 2012

SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE JACKSON MS
441 PM CDT FRI JUL 6 2012

A STRONG THUNDERSTORM CAPABLE OF PRODUCING PEA TO DIME SIZE HAIL AND
40 TO 50 MPH WINDS WAS LOCATED 5 MILES SOUTH OF WEST FERRIDAY AT 441
PM CDT...MOVING SOUTHWEST AT 5 MPH.

VERY HEAVY RAIN ALONG WITH CONTINUOUS CLOUD TO GROUND LIGHTNING ARE
ALSO POSSIBLE WITH THIS STORM.

PEOPLE IN NORTHERN CONCORDIA PARISH SHOULD MONITOR THIS STORM
CLOSELY.

LAT...LON 3136 9162 3156 9179 3170 9158 3158 9149
TIME...MOT...LOC 2141Z 053DEG 6KT 3157 9160

MRM
Special weather statement, Jul 6, 4:59 PM CDT, 1 hour 6 minutes before
LAZ024-026-062230-
CONCORDIA LA-CATAHOULA LA-
459 PM CDT FRI JUL 6 2012

SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE JACKSON MS
459 PM CDT FRI JUL 6 2012

A STRONG THUNDERSTORM CAPABLE OF PRODUCING PEA TO DIME SIZE HAIL AND
40 TO 50 MPH WINDS WAS LOCATED 6 MILES NORTH OF WEST FERRIDAY AT 500
PM CDT...MOVING WEST AT 25 MPH.

VERY HEAVY RAIN ALONG WITH CONTINUOUS CLOUD TO GROUND LIGHTNING ARE
ALSO POSSIBLE WITH THIS STORM.

PEOPLE IN CENTRAL CATAHOULA AND NORTHWESTERN CONCORDIA PARISHES
SHOULD MONITOR THIS STORM CLOSELY.

LAT...LON 3156 9198 3178 9201 3182 9160 3164 9155
TIME...MOT...LOC 2200Z 080DEG 24KT 3172 9165

MRM
Special weather statement, Jul 6, 5:19 PM CDT, 46 minutes before
MSZ030-062250-
CLAY MS-
519 PM CDT FRI JUL 6 2012

SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE JACKSON MS
519 PM CDT FRI JUL 6 2012

A LINE OF STRONG THUNDERSTORMS CAPABLE OF PRODUCING PEA TO DIME SIZE
HAIL AND 40 TO 50 MPH WINDS WAS LOCATED FROM 6 MILES NORTH OF
MONTPELIER TO 6 MILES NORTHEAST OF WEST POINT AT 519 PM CDT...MOVING
SOUTHWEST AT 25 MPH.

DANGEROUS CLOUD TO GROUND LIGHTNING IS ALSO POSSIBLE WITH THESE
STORMS.

HIGH WINDS CAN BRING DOWN TREES AND LARGE LIMBS RESULTING IN SERIOUS
INJURY OR PROPERTY DAMAGE. EXERCISE EXTREME CAUTION WHEN OUTDOORS
DURING SUCH STRONG WINDS...AND BE ESPECIALLY AWARE OF OLDER TREES.

PEOPLE IN CLAY COUNTY SHOULD MONITOR THESE STORMS CLOSELY.

LAT...LON 3352 8857 3353 8860 3356 8868 3367 8904
      3375 8904 3376 8894 3382 8893 3382 8874
      3380 8871 3368 8871 3369 8850 3364 8851
      3361 8849
TIME...MOT...LOC 2219Z 031DEG 21KT 3380 8899 3366 8857

BK
Special weather statement, Jul 6, 5:31 PM CDT, 34 minutes before
LAZ024-026-062300-
CONCORDIA LA-CATAHOULA LA-
531 PM CDT FRI JUL 6 2012

SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE JACKSON MS
531 PM CDT FRI JUL 6 2012

A STRONG THUNDERSTORM CAPABLE OF PRODUCING PEA TO DIME SIZE HAIL AND
40 TO 50 MPH WINDS WAS LOCATED 3 MILES SOUTH OF WILDSVILLE AT 531 PM
CDT...MOVING WEST AT 25 MPH.

VERY HEAVY RAIN ALONG WITH CONTINUOUS CLOUD TO GROUND LIGHTNING ARE
ALSO POSSIBLE WITH THIS STORM.

HIGH WINDS CAN BRING DOWN TREES AND LARGE LIMBS RESULTING IN SERIOUS
INJURY OR PROPERTY DAMAGE. EXERCISE EXTREME CAUTION WHEN OUTDOORS
DURING SUCH STRONG WINDS...AND BE ESPECIALLY AWARE OF OLDER TREES.

PEOPLE IN CENTRAL CATAHOULA AND WEST CENTRAL CONCORDIA PARISHES
SHOULD MONITOR THIS STORM CLOSELY.

LAT...LON 3171 9175 3149 9168 3140 9201 3164 9201
TIME...MOT...LOC 2231Z 080DEG 24KT 3156 9183

MRM
Special weather statement, Jul 6, 5:35 PM CDT, 30 minutes before
MSZ029>033-062305-
WEBSTER MS-OKTIBBEHA MS-LOWNDES MS-CLAY MS-CHOCTAW MS-
535 PM CDT FRI JUL 6 2012

SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE JACKSON MS
535 PM CDT FRI JUL 6 2012

A BAND OF STRONG THUNDERSTORMS CAPABLE OF PRODUCING PENNY TO NICKEL
SIZE HAIL AND 40 TO 50 MPH WINDS WAS LOCATED FROM WOODLAND TO WEST
POINT AT 535 PM CDT...MOVING SOUTHWEST AT 20 MPH.

THESE STORMS ARE INTENSIFYING AND COULD BECOME SEVERE RAPIDLY.

PEOPLE IN NORTHEASTERN CHOCTAW...CLAY...OKTIBBEHA AND WEBSTER
COUNTIES SHOULD MONITOR THESE STORMS CLOSELY.

LAT...LON 3332 8876 3337 8925 3365 8943 3373 8930
      3373 8920 3375 8919 3374 8904 3376 8903
      3376 8894 3377 8893 3362 8858
TIME...MOT...LOC 2235Z 028DEG 15KT 3364 8897

AEG

The office that day

Everything else NWS Jackson, MS issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Jul 5, 11:29 PM CDTSpecial Weather StatementJANClay, Lowndes, Oktibbeha56 min
Jul 5, 11:52 PM CDTSevere Thunderstorm WarningJANClay, Lowndes53 min
Jul 6, 12:16 AM CDTSevere Thunderstorm WarningJANOktibbeha44 min
Jul 6, 12:34 AM CDTSevere Thunderstorm WarningJANNoxubee, Winston41 min
Jul 6, 12:45 AM CDTSevere Thunderstorm WarningJANClay, Lowndes15 min
Jul 6, 12:52 AM CDTSpecial Weather StatementJANChoctaw, Webster58 min
Jul 6, 12:57 AM CDTSevere Thunderstorm WarningJANOktibbeha33 min
Jul 6, 1:38 AM CDTSpecial Weather StatementJANAttala, Choctaw, Kemper, Montgomery, Neshoba, Noxubee and 2 more57 min
Jul 6, 2:05 AM CDTSpecial Weather StatementJANAttala, Carroll, Grenada, Kemper, Lauderdale, Montgomery and 1 more40 min
Jul 6, 2:23 AM CDTSpecial Weather StatementJANCarroll, Grenada, Holmes, Lauderdale, Leake, Leflore and 4 more42 min
Jul 6, 5:24 AM CDTSpecial Weather StatementJANHumphreys31 min
Jul 6, 10:17 AM CDTSpecial Weather StatementJANGrenada43 min
Jul 6, 1:23 PM CDTSpecial Weather StatementJANMarion42 min
Jul 6, 2:23 PM CDTSpecial Weather StatementJANLincoln32 min
Jul 6, 2:25 PM CDTSpecial Weather StatementJANLincoln30 min
Jul 6, 3:01 PM CDTSpecial Weather StatementJANFranklin29 min
Jul 6, 3:14 PM CDTSpecial Weather StatementJANFranklin31 min
Jul 6, 3:22 PM CDTSevere Thunderstorm WarningJANFranklin38 min
Jul 6, 3:51 PM CDTSpecial Weather StatementJANAdams29 min
Jul 6, 4:03 PM CDTSpecial Weather StatementJANClay, Lowndes, Oktibbeha72 min
Jul 6, 4:36 PM CDTSpecial Weather StatementJANClay, Lowndes29 min
Jul 6, 5:19 PM CDTSpecial Weather StatementJANClay31 min
Jul 6, 5:23 PM CDTSevere Thunderstorm WarningJANLowndes52 min
Jul 6, 5:35 PM CDTSpecial Weather StatementJANClay, Oktibbeha, Webster30 min
Jul 6, 5:40 PM CDTSevere Thunderstorm WarningJANChoctaw, Clay, Oktibbeha, Webster65 min
Jul 6, 6:21 PM CDTSpecial Weather StatementJANNoxubee29 min
Jul 6, 6:26 PM CDTSevere Thunderstorm WarningJANNoxubee, Winston49 min
Jul 6, 6:43 PM CDTSevere Thunderstorm WarningJANOktibbeha31 min

Nearby

Severe Thunderstorm Warnings in Mississippi, 2012Every severe thunderstorm warning in 2012

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; local storm reports from the same archive; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.